Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 112, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 4, 2001, 12:51 PM CDT for Marengo County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 4, 2001, 12:51 PM CDT (17:51 UTC)
- Expired
- Jun 4, 2001, 1:30 PM CDT
- In force
- 39 min
- Issued by
- NWS Mobile, AL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Marengo County, AL
The radar
The Birmingham radar (KBMX), 161 km from the middle of the area, began a volume at 17:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 5.9 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1722 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 518 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -48 m²/s²
- 0-3 km storm-relative helicity
- -9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 041752 SVRMOB ALC091-041830- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1251 PM CDT MON JUN 4 2001 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... MARENGO COUNTY IN SOUTHWEST ALABAMA * UNTIL 130 PM CDT * AT 1251 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 3 MILES EAST OF PUTNAM...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... NANAFALIA...SWEET WATER BY 1255 PM CDT HALF ACRE BY 105 PM CDT MYRTLEWOOD BY 110 PM CDT STRONG DAMAGING WIND TO 60 MPH...LARGE HAIL TO THE SIZE OF QUARTERS AND DEADLY LIGHTNING ARE LIKELY WITH THIS STORM. IF IN THE PATH OF THIS STORM...TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3201 8806 3200 8790 3226 8773 3230 8797
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 11:35 AM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jun 4, 11:35 AM CDT, 1 hour 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 1135 AM CDT MON JUN 4 2001 UPDATED ZONES PRIMARILY FOR POPS REST OF TODAY. STILL LEFT CHANCE POPS MOST ZONES...AS ABUNDANT MOISTURE CONTINUES OVER REGION. ALSO...STILL RATHER UNSTABLE ALONG COASTAL SECTIONS...WITH KLIX 12Z SOUNDING REPORTING UNMODIFIED CAPE OF 2816 J/KG. AIRMASS FURTHER INLAND OVER FA REALLY GOT WORKED OVER YESTERDAY...AND BHM SOUNDING MUCH MORE STABLE THAN YESTERDAY...SO LOWERED POPS THIS AFTERNOON THERE. CLOUD COVER OVER INTERIOR KEEPING TEMPS OVER INTERIOR AS WELL...BUT IN AND AND SUNSHINE SHOULD ALLOW MID 80S...HOWEVER. CLEANED UP WIND WORDING FOR COASTAL ZONES AS WELL...OTHERWISE NO CHANGES. /12 .MOB... AL...NONE. FL...NONE. MS...NONE.
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.